Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 26, NWS Jacksonville, FL

March 26, 20115 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 26, 2011, 4:23 AM EDT for 5 counties in Florida. It took effect at Mar 26, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2011, 4:23 AM EDT (08:23 UTC)
In effect from
Mar 26, 2011, 1:00 PM EDT
Expired
Mar 26, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Nassau County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WWUS82 KJAX 260823
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 AM EDT SAT MAR 26 2011

FLZ023>025-030>033-036>038-040-262300-
/O.UPG.KJAX.FW.A.0024.110326T1600Z-110326T2300Z/
/O.NEW.KJAX.FW.W.0026.110326T1700Z-110326T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM-
FLAGLER-MARION-
423 AM EDT SAT MAR 26 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

RELATIVE HUMIDITIES ARE FORECAST TO DECREASE BELOW 35 PERCENT IN
THE AFTERNOON AND SUSTAINED SOUTHWEST WINDS OF 10 TO 15 MPH ARE
EXPECTED. DISPERSION INDICES WILL ALSO BE AROUND 75. WIND GUSTS
AROUND 20 MPH ARE POSSIBLE IN THE MID TO LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ARS
1 follow-up statement
675 
WWUS82 KJAX 262314
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT SAT MAR 26 2011


FLZ023>025-030>033-036>038-040-270015-
/O.EXP.KJAX.FW.W.0026.000000T0000Z-110326T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM-
FLAGLER-MARION-
714 PM EDT SAT MAR 26 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 9:55 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Mar 25, 9:55 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT FRI MAR 25 2011

.UPDATE...MAIN FORECAST PROBLEM TONIGHT WILL BE VISIBILITY
RESTRICTIONS ASSOCIATED WITH ONGOING FIRES/SMOKE IN SOUTHEAST
GEORGIA. WOULD NOT BE SURPRISED IF A FEW LOCALES EXPERIENCE
VISIBILITIES OF LESS THAN A MILE...ESPECIALLY ACROSS NORTHERN
CLINCH...EASTERN ATKINSON... NORTHERN WARE...BACON AND PIERCE
COUNTIES. A SPECIAL WEATHER STATEMENT WAS RE-ISSUED THIS AFTERNOON
ADDRESSING THE SMOKE AND TRAVEL IMPACTS.

DEW-POINTS HAVE RECOVERED THIS EVENING...WITH LOWER 50S ALREADY
NOTED OVER THE COASTAL COUNTIES. PATCHES OF FOG WILL LIKELY FORM
OVERNIGHT.

WILL UPDATE ZFP SHORTLY.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS DURING THE NEXT 24
HOURS.

&&

.MARINE...
RELAXED PRESSURE GRADIENT WILL KEEP WINDS RATHER LIGHT TONIGHT.
SEAS WILL AVERAGE 2 TO 4 FT. SOUTHERLY FLOW WILL BEGIN TO INCREASE
SATURDAY AFTERNOON. THE GOING FORECAST IS ON TRACK...THUS THE
EVENING FORECAST PACKAGE WILL FEATURE NO CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  47  84  61  83 /   0  30  20  50
SSI  53  77  62  80 /   0  10  10  40
JAX  48  84  60  85 /   0  10  10  30
SGJ  51  81  62  83 /   0   0  10  20
GNV  46  85  57  85 /   0   0  10  20
OCF  47  86  58  86 /   0   0  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-FLAGLER-
     MARION-NASSAU-PUTNAM-ST JOHNS-UNION.

GA...NONE.
AM...NONE.
&&

ZAPPE/SHULER/KEEGAN
Hazardous weather outlook, Mar 25, 10:46 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 PM EDT FRI MAR 25 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1046 PM EDT FRI MAR 25 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...AREAS OF SMOKE ACROSS SOUTHEAST GEORGIA...

AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO SEVERAL
ONGOING WILDFIRES. USE CAUTION WHEN DRIVING IN THESE AREAS AS
VISIBILITIES MAY BE REDUCED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...SLIGHT RISK OF SEVERE STORMS SUNDAY ACROSS SOUTHEAST
GEORGIA AND EXTREME NORTH FLORIDA...

LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE SOUTHEAST U.S.
ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO SOUTHEAST
GEORGIA AND EXTREME NORTH FLORIDA. SOME STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN CONCERNS.

A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE
GULF WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR
MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ

In the hours before

Special weather statement, Mar 25, 11:42 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 PM EDT FRI MAR 25 2011

GAZ132>136-149>154-162>166-261030-
APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLINCH-COFFEE-ECHOLS-GLYNN (COASTAL)-GLYNN (INLAND)-
JEFF DAVIS-PIERCE-WARE-WAYNE-
1142 PM EDT FRI MAR 25 2011

...SMOKE FROM SEVERAL WILDFIRES IN SOUTHEAST GEORGIA WILL RESULT IN
VISIBILITY RESTRICTIONS...

SEVERAL LARGE FIRES ARE ONGOING IN SOUTHEAST GEORGIA. A LARGE
WILDFIRE CONTINUES TO BURN IN THE ARABIA SWAMP IN NORTHERN CLINCH
COUNTY WITH ANOTHER LARGE FIRE NEAR THE BACON AND WARE COUNTY LINE.
ADDITIONAL FIRES WERE NOTED BETWEEN BROXTON AND DOUGLAS IN COFFEE
COUNTY...NEAR WAVERLY IN CAMDEN COUNTY AND NORTHEAST OF SCREVEN IN
WAYNE COUNTY. HEAVY SMOKE WILL REDUCE VISIBILITIES TO A MILE OR LESS
NEAR AND TO THE EAST OF THESE FIRES. POOR VISIBILITIES ARE LIKELY
OCCURRING ALONG HIGHWAY 441 FROM NEAR HOMERVILLE TO PEARSON...ALONG
HIGHWAY 441 FROM DOUGLAS TO BROXTON...STATE ROAD 122 AND HIGHWAY 84
FROM HIGHWAY 441 TO WEST OF WAYCROSS...HIGHWAY 23 BETWEEN DIXIE UNION
AND ALMA...STATE ROAD 203 FROM BLACKSHEAR TO NEW LACY...AND POSSIBLY
STRETCHES OF INTERSTATE 95 IN CAMDEN AND GLYNN COUNTIES. PERIODIC
ROAD CLOSURES ARE LIKELY.

PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. DENSE SMOKE WILL MAKE FOR HAZARDOUS
DRIVING CONDITIONS AND MOTORISTS ARE URGED TO SHOULD DRIVE WITH
CAUTION AND ALLOW FOR EXTRA TRAVEL TIME.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND FORECASTS.

ARS

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.